Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jun 3, 2009, 6:59 PM CDT for Brooks County, Hidalgo County, Starr County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 3, 2009, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 131 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2978 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 032359 TORBRO TXC047-215-427-040030- /O.NEW.KBRO.TO.W.0003.090603T2359Z-090604T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 659 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS. NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS. * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER SOUTHERN BROOKS COUNTY...MOVING SOUTH AT 10 MPH. * THE TORNADO WILL BE NEAR... RURAL SOUTHERN BROOKS COUNTY BY 700 PM CDT. RURAL NORTHERN HIDALGO COUNTY BY 730 PM CDT. * GOLFBALL SIZE HAIL WITH THIS TORNADIC THUNDERSTORM IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS OR BLANKETS. IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT... SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2669 9820 2669 9844 2695 9844 2695 9819 TIME...MOT...LOC 2358Z 356DEG 8KT 2690 9833 $$ TOMASELLI
1 follow-up statement
000
WWUS54 KBRO 040019
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
719 PM CDT WED JUN 3 2009
TXC047-215-427-040030-
/O.CON.KBRO.TO.W.0003.000000T0000Z-090604T0030Z/
BROOKS-STARR-HIDALGO-
719 PM CDT WED JUN 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES...
THE TORNADO WILL BE NEAR...
RURAL SOUTHERN BROOKS COUNTY BY 720 PM CDT.
RURAL NORTHERN HIDALGO COUNTY BY 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2687 9819 2674 9820 2669 9820 2669 9844
2686 9844
TIME...MOT...LOC 0019Z 356DEG 8KT 2685 9833
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:44 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 1:44 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 144 PM CDT WED JUN 3 2009 .DISCUSSION...500MB RIDGE ACROSS NORTHERN MEXICO EXPECTED TO BUILD EASTWARD INTO THE STATE THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE AN INCREASE IN SUBSIDENCE ACROSS DEEP SOUTH TEXAS WITH LESS IN THE WAY OF CLOUDS AND RAIN CHANCES THROUGH THE REST OF THE WEEK. TEMPERATURES WILL BE SLIGHTLY WARMER AS A RESULT. WILL GO AHEAD AND BLEND MET/MAV MOS TEMPERATURES THE NEXT COUPLE OF DAYS. WITH THE RIDGE ACROSS SOUTH TX THROUGH THE WEEKEND INTO EARLY NEXT WEEK...VERY WARM AND HUMID CONDITIONS TO PERSIST WITH NOT MUCH IN THE WAY OF RAIN CHANCES. WITH THE LACK OF LOW TO MID LEVEL MOISTURE ACROSS THE WESTERN GULF OF MEXICO EARLY NEXT WEEK...WILL KEEP MENTION OF RAIN CHANCES OUT OF THE FORECAST GRIDS THROUGH THE REST OF THE PERIOD BUT WOULD NOT BE SURPRISED TO SEE AN ISOLATED SHOWER OR TWO DURING THE AFTERNOON HOURS MAINLY ALONG THE SEABREEZE. && .AVIATION...THE INTERACTION BETWEEN AN OLD MCS BOUNDARY MOVING SOUTH AND THE SEA BREEZE SPARKED SOME EARLY AFTERNOON SHOWERS WITH EMBEDDED LIGHTNING IN THE VICINITY. THIS ACTIVITY HAS SINCE FIZZLED OUT. TEMPO MVFR CEILINGS WERE ASSOCIATED WITH THE ACTIVITY...BUT IT NOW LOOKS LIKE WE ARE BACK TO MAINLY VFR FOR THE REST OF THE DAY AND THEN OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT AND ONSHORE...BUT A BIT OF LAND BREEZE IS POSSIBLE. A TOUCH OF FOG IS ALSO POSSIBLE AGAIN NEAR DAWN. && .MARINE...LOADED THE LATEST WNAWAVE4 GRIDS...WHICH KEEP SEAS LOW THROUGH EARLY NEXT WEEK BEFORE FINALLY BUILDING THEM UP TO MODERATE. OTHERWISE...LIGHT WINDS AND LOW SEAS WILL CONTINUE BECAUSE OF A WEAK PRESSURE GRADIENT SPREAD OVER THE LOWER TEXAS COAST. THREE FEET SEAS AT BUOY020 EARLY THIS AFTERNOON ARE COMPOSED MOSTLY OF EAST SWELL. BEACH REPORTS SHOW SLIGHTLY LOWER SEAS CLOSER IN AND A LOW RISK OF RIP CURRENTS. MARINE SHOWER ACTIVITY SHOULD TAPER OFF OVER THE NEXT TWO OR THREE DAYS AS UPSTREAM H5 RIDGING MOVES OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 89 74 91 / 10 10 0 0 BROWNSVILLE 72 92 72 93 / 10 10 0 0 HARLINGEN 71 94 71 95 / 10 10 0 0 MCALLEN 74 98 75 100 / 20 10 0 0 RIO GRANDE CITY 73 100 73 102 / 10 10 0 0 SOUTH PADRE ISLAND 77 87 77 86 / 10 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE PUBLIC/GRIDS...61/69 AVIATION/MARINE...54 MESO/FXC...MARTINEZ
Hazardous weather outlook, Jun 3, 5:35 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CDT WED JUN 3 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-041100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 106 DEGREE RANGE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 108 DEGREE RANGE ACROSS MUCH OF DEEP SOUTH TEXAS THROUGH NEXT TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SPEECE
In the hours before
Special weather statement, Jun 3, 5:09 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CDT WED JUN 3 2009 TXZ249>251-040015- JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 509 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING SCATTERED THUNDERSTORMS OVER DUVAL...JIM WELLS...AND KLEBERG COUNTY. THESE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT AROUND 10 MPH...AND COULD AFFECT KENEDY...BROOKS...AND JIM HOGG COUNTY WITHIN THE NEXT 1 TO 2 HOURS. TORRENTIAL RAINFALL...WIND GUSTS UP TO 40 MPH...FREQUENT DEADLY LIGHTNING...AND HAIL FROM PEA TO DIME SIZE WILL ACCOMPANY THESE THUNDERSTORMS. RESIDENTS IN KENEDY...BROOKS..AND JIM HOGG COUNTY...ESPECIALLY IN THE CITIES OF HEBBRONVILLE...FALFURRIAS...AND SARITA...SHOULD MONITOR THE PROGRESS OF THESE THUNDERSTORMS...AND BE PREPARED TO TAKE COVER SHOULD THESE THUNDERSTORMS MOVE NEARBY OR OVERHEAD. TOMASELLI
Special weather statement, Jun 3, 5:14 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 514 PM CDT WED JUN 3 2009 TXZ248>257-032300- INLAND WILLACY-INLAND CAMERON-JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO- COASTAL WILLACY-COASTAL CAMERON-KENEDY- 514 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... STRONG THUNDERSTORMS WHICH MAY BECOME SEVERE ARE CURRENTLY FORMING JUST NORTH OF BROOKS...JIM HOGG AND KENEDY COUNTIES...DRIFTING AND FORMING SLOWLY SOUTH INTO THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THESE THUNDERSTORMS ARE INCREASING IN COVERAGE AND INTENSITY AS THEY MOVE INTO THE NORTHERN RIO GRANDE VALLEY. SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHER BROOKS...JIM HOGG AND KENEDY COUNTIES DURING THE NEXT TWO HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS. THE ATMOSPHERE OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE AND A WEAK COLD FRONT JUST NORTH OF OUR REGION COULD BE ENOUGH TO LIFT OUR ATMOSPHERE...WITH RAPID DEVELOPMENT OF ANY THUNDERSTORMS TO SEVERE CRITERIA. REMAIN ALERT TO QUICKLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND CONTINUE TO MONITOR COMMERCIAL BROADCASTS AND NOAA WEATHER RADIO FOR ANY ISSUANCES OF WARNINGS. PHILO PHILO
Special weather statement, Jun 3, 5:34 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 534 PM CDT WED JUN 3 2009 TXZ248>257-032300- INLAND WILLACY-INLAND CAMERON-JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO- COASTAL WILLACY-COASTAL CAMERON-KENEDY- 534 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... STRONG THUNDERSTORMS WHICH MAY BECOME SEVERE ARE CURRENTLY FORMING JUST NORTH OF BROOKS...JIM HOGG AND KENEDY COUNTIES...DRIFTING AND FORMING SLOWLY SOUTH INTO THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THESE THUNDERSTORMS ARE INCREASING IN COVERAGE AND INTENSITY AS THEY MOVE INTO THE NORTHERN RIO GRANDE VALLEY. SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHERN BROOKS...JIM HOGG AND KENEDY COUNTIES DURING THE NEXT TWO HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS. THE ATMOSPHERE OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE AND A WEAK COLD FRONT JUST NORTH OF OUR REGION COULD BE ENOUGH TO LIFT OUR ATMOSPHERE...WITH RAPID DEVELOPMENT OF ANY THUNDERSTORMS TO SEVERE CRITERIA. REMAIN ALERT TO QUICKLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND CONTINUE TO MONITOR COMMERCIAL BROADCASTS AND NOAA WEATHER RADIO FOR ANY ISSUANCES OF WARNINGS. PHILO PHILO
Local storm report, Jun 3, 6:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 1 E FALFURRIAS 27.22N 98.13W
06/03/2009 E0.88 INCH BROOKS TX OTHER FEDERAL
BORDER PATROL CALLED DISPATCHER FOR BROOKS WHO VERIFIED
NICKEL HAIL 1 MILE EAST OF DOWNTOWN FALFURRIAS.
&&
JPHILOLocal storm report, Jun 3, 6:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
648 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 E FALFURRIAS 27.22N 98.06W
06/03/2009 BROOKS TX EMERGENCY MNGR
BROOKS COUNTY EMERGENCY MANAGER REPORTED ROOF BLOWN OFF
HOUSE 5 MILES EAST OF THE CITY OF FALFURRIAS.
&&
JPHILOLocal storm report, Jun 3, 6:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
651 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 E FALFURRIAS 27.22N 98.13W
06/03/2009 BROOKS TX COUNTY OFFICIAL
BROOKS COUNTY EM REPORTED 1 FOOT OF WATER IN THE STREETS
OF FALFURRIAS.
&&
JPHILOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 54 min |
| Jun 3, 5:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Jun 3, 5:52 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 23 min |
| Jun 3, 6:14 PM CDT | Tornado Warning | BRO | Brooks | 21 min |
| Jun 3, 6:33 PM CDT | Flash Flood Warning | BRO | Brooks | 57 min |
| Jun 3, 6:39 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 36 min |
| Jun 3, 6:43 PM CDT | Tornado Warning | BRO | Brooks | 32 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.